• Facebook Clean

© 2019  Bulimba State School P&C Association  |  Email Log in  |  Disclaimer  |  Privacy |  Copyright

STEM Workshops

 

We hope your children will love the classes on offer, and these short workshops spark their interest and enthusiasm to learn more. Making these subjects both fun and interesting helps the student to do much more than just learn. The workshops are open to the everyone, not just Bulimba State School students so be quick. Every child who attends a workshop get free entry into our Silent Disco.

 

CLICK HERE TO BOOK YOUR WORKSHOPS!

SESSION 1 - Commencing from 10.00am

Dinosaurs and More! - 10am to 11.30am

Presented by STEAM Powered Kids  |  Age: Prep to Grade 2 |  Duration: 90 minutes  |  Cost: $22

An interactive workshop designed for young Dinosaur experts! We explore the basics of palaeontology, navigate through Earth’s history and marvel at some of the fascinating creatures that existed millions of years ago. We look at the Earths geology, dinosaur fossils, classifications and many other fun and intriguing facts about these prehistoric beasts.

Sharks Discovery Program - 10.30am to 11.45am

Presented by Ocean Life Education  |  Age: Prep to Year 6 |  Duration: 75 minutes  |  Cost: $17

This program is an interactive touch and learn session where children discover amazing facts about these extraordinary ocean animals. Marine creatures the children can touch and artefacts like shark jaws create excitement, while teaching the important message of caring for our environment. Children will be surprised at the diversity of bizarre looking creatures in the ocean! Children discover: Why sharks attack humans; Different sharks have different teeth; How sharks are born Safe swimming practice; The importance of sharks Endangered species.

Visual FX - 10am to 11.30am

Presented by ActivateED  |  Age: Prep to Year 6  |  Duration: 90 minutes  |  Cost: $20

Ever wondered how your favourite superheroes summon the power of lightning or have super strength? With device-based filmmaking and selected apps, you will get a behind the scenes look at how to you can 'Power Up'!

Coding & Robotics - 10am to 11.30am

Presented by Micromelon  |  Age: Grades 4 to 6  |  Duration: 90 minutes  |  Cost: $25

Micromelon Robotics develops programming education tools allowing students of all ages to learn both visual programming (using drag and drop blocks) and text based python code. Programming activities are completed during the workshop which are tailored for both students with no prior experience, and those who already know some programming can be given more advanced tasks to complete with the support of the instructors.

Lego Brick Challenge - 10am to 11am

Presented by Young Engineers Brisbane  |  Age: Prep to Year 6  |  Duration: 60 minutes  |  Cost: $25

The LEGO Challenge program introduces children (ages 6-12) to the basic principles of science, technology, engineering and mathematics (STEM). By integrating basic arithmetic learned in school with an intuitive active learning process, children grasp a better understanding of the fundamentals of physics and engineering concepts.

SESSION 2 - Commencing from 11.30am

Lego Robotics Workshop - 12.00 noon to 2.00pm

Presented by Young Engineers Brisbane  |  Age: Grades 4 to 6  |  Duration: 120 minutes  |  Cost: $40

Explore the world of robotics from an engineering perspective. Programming solutions promotes the creation of sophisticated and accurate robots which encourages the comprehensive learning of science, technology, mechanical and software engineering, and math (STEM).

Drones & Droids - 12 noon to 1.30pm

Presented by STEAM Powered Kids  |  Age: Grades 3 to 6  |  Duration: 90 minutes  |  Cost: $22

Drones and Droids workshop is an introduction to robotics and engineering using drones and modular circuits. We explore the basics of Drone (Aerial robotics) Technology by building a quadcopter drone. We look at simple circuit theory and build a Droid using modular electronics.

Weird and Wonderful Creatures of the Sea - 12 noon to 1.15pm

Presented by Ocean Life Education  |  Age: Prep to Grade 6  |  Duration: 75 minutes  |  Cost: $17

This program is an interactive touch and learn session where children discover amazing facts about extraordinary ocean animals. Marine creatures the children can touch and artefacts create excitement, while teaching the important message of caring for our environment. Children will be surprised at the diversity of bizarre looking creatures in the ocean! Children discover: Crocodile fish, Zebra fish, Lion fish & Elephant fish; Crown of thorns – good or evil?; Why Pufferfish have something to Bloat about; Giant pencil urchins aren’t too sharp; Daddy Seahorse get something off their chest; Nifty Nautilus: the first submarines.

Minecraft Design Comp - 12 noon to 1.30pm

Presented by ActivateED  |  Age: all ages  |  Duration: 90 minutes  |  Cost: $20

Think you have what it takes to enter our ‘Minecraft Design Your Own House Competition?' Working in pairs, your team will design your own Minecraft house. Using filmmaking skills such as voice over and editing, you will create your very own Youtube style design pitch.

SESSION 3 - Commencing from 1.30pm

First Kids on Mars - 1.30pm to 3.30pm

Presented by First Kids on Mars  |  Age: all ages  |  Duration: 120 minutes  |  Cost: $25

In just two hours, come on an interactive trip to Mars! Experience VR, AR, STEM, creative problem solving and team work games, touch real space objects and earn your mission patch. We are thrilled to come to Bulimba for the third time and immerse students in an out of this world experience that also helps boost their future-ready literacies.

AI & Machine Learning - 2pm to 3.30pm

Presented by STEAM Powered Kids  |  Age: Grades 3 to 6  |  Duration: 90 minutes  |  Cost: $22

A fun and interactive workshop exploring AI and machine learning. Most of us imagine an army of human-like robots rebelling against humanity, while a few—of us from a more positive thinking community—are envisioning a bright future where AI serves them in all possible ways. Join us as we look at some amazing advances in Artificial Intelligence and explore how to teach machines to learn. 

It's Rocket Science - 2pm to 3.30pm

Presented by It's Rocket Science  |  Age: all ages  |  Duration: 90 minutes  |  Cost: $25

Young engineers and curious kids will discover the wonders of rockets, flight and space technology. Experience the spectacular fun of building and launching water propelled rockets to altitudes over 60 metres high … all from a simple soda bottle!   

AR Bulimba Beasts - 2pm to 3.30pm

Presented by ActivateED  |  Age: all ages  |  Duration: 90 minutes  |  Cost: $20

This is a Bulimba STEM Expo Exclusive! Want to create your very own Augmented Reality character? Using basic drawing skills and AR, you will bring to life your 'Bulimba Beast'!

Forensic Science - 2pm to 2.45pm

Presented by EG Incursion  |  Age: all ages  |  Duration: 45 minutes  |  Cost: $25

A crime has been committed and the class must work together to piece together the evidence. Someone has broken into the school safe and stolen the cake sale money! Our young investigators must tape off the area in order to protect any evidence. Clues and evidence must be identified, collected, interpreted and analysed. These include fingerprints, impressions, hairs and fibres and 'blood', bones and DNA. Can you solve the mystery?

Crazy Crackle Bath Fun - 2pm to 3.30pm

Presented by Craft Lab  |  Age: Grades 3 to 6  |  Duration: 90 minutes  |  Cost: $25

Add some crackle and pop to your bath with this fun workshop! We’re making a colourful fizzy bath bomb and popping bath salts. Customise yours with a delicious scent for the perfect soak. Every child who attends the workshop will receive the bath bomb recipe so they can keep making them at home.